Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: xenical and IBS
|violinchezy - Fri Mar 04, 2005 4:58 pm||
My BMI is 43 and my GP wants to put me on xenical to help me lose weight. Unfortunately I have been reading about the side effects of xenical and I am worried about my IBS being aggravated by these tablets! :oops:
can anyone tell me is it ok to take xenical when you have IBS?
|Dr. Safaa Mahmoud - Wed Jun 21, 2006 2:55 am||
It is good, that you have read the side effects and this is what every body should do for any medication he has to take. The most commonly observed adverse events in seven double blind studies using XENICAL was gastrointestinal upset which was related to the mechanism of action of XENICAL. GI disturbances included, abdominal pain, nausea, infectious diarrhoea, fecal urgency, rectal discomfort, fatty/oily stool, particularly after meals containing higher fat than recommended. These events occurred within 3 month of therapy but they were mild and transient for one week in most of the cases. However, from these studies XENICAL is contraindicated in patients with chronic malabsorption syndrome or cholestasis. I recommend you to go back to your doctor and discuss with him your fears to better understand his advice and to be aware more of warning symptoms that mandate therapy discontinuation, if he still believe that you can receive the drug.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.